Alert archive / Florida / Rip Current Statements in 2022
Rip Current Statement 29, NWS Miami, FL
NWS Miami, FL issued this rip current statement at Aug 6, 2022, 4:28 PM EDT for Broward County, Miami-Dade County, Palm Beach County, Florida. It took effect at Aug 6, 2022, 8:00 PM EDT. It was in force for 5 days.
The area
The counties it named.
The facts
- Issued
- Aug 6, 2022, 4:28 PM EDT (20:28 UTC)
- In effect from
- Aug 6, 2022, 8:00 PM EDT
- Expired
- Aug 11, 2022, 8:00 AM EDT
- In force
- 5 days
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Miami-Dade County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 59 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.5 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2062 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 842 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
726 WHUS42 KMFL 062028 CFWMFL Coastal Hazard Message National Weather Service Miami FL 428 PM EDT Sat Aug 6 2022 FLZ168-172-173-070830- /O.NEW.KMFL.RP.S.0029.220807T0000Z-220808T0000Z/ Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade- 428 PM EDT Sat Aug 6 2022 ...HIGH RIP CURRENT RISK IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH SUNDAY EVENING... * WHAT...Dangerous rip currents expected. * WHERE...Coastal Palm Beach, Coastal Broward and Coastal Miami- Dade Counties. * WHEN...From 8 PM EDT this evening through Sunday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
10 follow-up statements
574 WHUS42 KMFL 070720 CFWMFL Coastal Hazard Message National Weather Service Miami FL 320 AM EDT Sun Aug 7 2022 FLZ168-172-173-080000- /O.EXT.KMFL.RP.S.0029.000000T0000Z-220809T0000Z/ Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade- 320 AM EDT Sun Aug 7 2022 ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH MONDAY EVENING... * WHAT...Dangerous rip currents expected. * WHERE...Coastal Palm Beach, Coastal Broward and Coastal Miami- Dade Counties. * WHEN...Through Monday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
741 WHUS42 KMFL 080047 CFWMFL Coastal Hazard Message National Weather Service Miami FL 847 PM EDT Sun Aug 7 2022 FLZ168-172-173-090000- /O.CON.KMFL.RP.S.0029.000000T0000Z-220809T0000Z/ Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade- 847 PM EDT Sun Aug 7 2022 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH MONDAY EVENING... * WHAT...Dangerous rip currents expected. * WHERE...Coastal Palm Beach, Coastal Broward and Coastal Miami- Dade Counties. * WHEN...Through Monday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
879 WHUS42 KMFL 080751 CFWMFL Coastal Hazard Message National Weather Service Miami FL 351 AM EDT Mon Aug 8 2022 FLZ168-172-173-090100- /O.EXT.KMFL.RP.S.0029.000000T0000Z-220810T0000Z/ Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade- 351 AM EDT Mon Aug 8 2022 ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH TUESDAY EVENING... * WHAT...Dangerous rip currents expected. * WHERE...Coastal Palm Beach, Coastal Broward and Coastal Miami- Dade Counties. * WHEN...Through Tuesday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
672 WHUS42 KMFL 081414 CFWMFL Coastal Hazard Message National Weather Service Miami FL 1014 AM EDT Mon Aug 8 2022 FLZ168-172-173-091415- /O.CON.KMFL.RP.S.0029.000000T0000Z-220810T0000Z/ Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade- 1014 AM EDT Mon Aug 8 2022 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH TUESDAY EVENING... * WHAT...Dangerous rip currents. * WHERE...Coastal Palm Beach, Coastal Broward and Coastal Miami- Dade Counties. * WHEN...Through at least Tuesday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
567 WHUS42 KMFL 091344 CFWMFL Coastal Hazard Message National Weather Service Miami FL 944 AM EDT Tue Aug 9 2022 FLZ168-172-173-100000- /O.CON.KMFL.RP.S.0029.000000T0000Z-220810T0000Z/ Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade- 944 AM EDT Tue Aug 9 2022 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Dangerous rip currents. * WHERE...Coastal Palm Beach, Coastal Broward and Coastal Miami- Dade Counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
204 WHUS42 KMFL 091733 CFWMFL Coastal Hazard Message National Weather Service Miami FL 133 PM EDT Tue Aug 9 2022 FLZ168-172-173-100000- /O.CON.KMFL.RP.S.0029.000000T0000Z-220810T0000Z/ Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade- 133 PM EDT Tue Aug 9 2022 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Dangerous rip currents. * WHERE...Coastal Palm Beach, Coastal Broward and Coastal Miami- Dade Counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
575 WHUS42 KMFL 091902 CFWMFL Coastal Hazard Message National Weather Service Miami FL 302 PM EDT Tue Aug 9 2022 FLZ168-172-173-100900- /O.EXT.KMFL.RP.S.0029.000000T0000Z-220811T0000Z/ Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade- 302 PM EDT Tue Aug 9 2022 ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH WEDNESDAY EVENING... * WHAT...Dangerous rip currents. * WHERE...Coastal Palm Beach, Coastal Broward and Coastal Miami- Dade Counties. * WHEN...Through Wednesday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
679 WHUS42 KMFL 100723 CFWMFL Coastal Hazard Message National Weather Service Miami FL 323 AM EDT Wed Aug 10 2022 FLZ168-172-173-101530- /O.EXT.KMFL.RP.S.0029.000000T0000Z-220811T1200Z/ Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade- 323 AM EDT Wed Aug 10 2022 ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH THURSDAY MORNING... * WHAT...Dangerous rip currents. * WHERE...Coastal Palm Beach, Coastal Broward and Coastal Miami- Dade Counties. * WHEN...Through Thursday morning. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
783 WHUS42 KMFL 101526 CFWMFL Coastal Hazard Message National Weather Service Miami FL 1126 AM EDT Wed Aug 10 2022 FLZ168-172-173-110100- /O.CON.KMFL.RP.S.0029.000000T0000Z-220811T1200Z/ Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade- 1126 AM EDT Wed Aug 10 2022 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THURSDAY MORNING... * WHAT...Dangerous rip currents. * WHERE...Coastal Palm Beach, Coastal Broward and Coastal Miami- Dade Counties. * WHEN...Through Thursday morning. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
683 WHUS42 KMFL 110026 CFWMFL Coastal Hazard Message National Weather Service Miami FL 826 PM EDT Wed Aug 10 2022 FLZ168-172-173-111200- /O.CON.KMFL.RP.S.0029.000000T0000Z-220811T1200Z/ Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade- 826 PM EDT Wed Aug 10 2022 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY... * WHAT...Dangerous rip currents. * WHERE...Coastal Palm Beach, Coastal Broward and Coastal Miami- Dade Counties. * WHEN...Until 8 AM EDT Thursday. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
What forecasters said that day
The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this rip current statement went out at Aug 6, 3:22 PM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Aug 6, 3:22 PM EDT, 1 hour 6 minutes before
Area Forecast Discussion National Weather Service Miami FL 322 PM EDT Sat Aug 6 2022 ...New SHORT TERM, LONG TERM, AVIATION, MARINE, BEACHES... .SHORT TERM... (This evening through Sunday) Issued at 240 PM EDT Sat Aug 6 2022 A slight shift in the pattern as a tropical upper tropospheric trough (TUTT) enters northern Florida from the Atlantic tonight into Sunday morning. At the surface, Atlantic high pressure will continue to exert its influence over South Florida with a persistent easterly flow remaining. A surface trough may emerge as a reflection of the TUTT aloft somewhere off the Carolina coast and it could enter northern Florida by Sunday. All of these small features in play could have some effects on the uncertainty with the forecast for our area on Sunday. One degree of uncertainty comes with the track of the TUTT and the potential for some cooler air aloft to be pushed southward into southern Florida if the TUTT's track is slightly closer to Interstate 4 than Interstate 10. Some guidance solutions do resolve a southward jog over north central Florida late on Sunday. With the leading edge of this trough comes the potential for some enhanced convection. Again, the farther to the north the TUTT tracks means lower amounts of support for more stout convection. At the same time, plentiful surface moisture and instability could enable a higher pattern of convective coverage tonight compared to this morning and on Sunday afternoon/evening compared to this afternoon and evening. Caution that this afternoon and evening could see some respectable thunderstorms, but those should be isolated in nature and focused over Southwest Florida and the Gulf waters. For Sunday, the focus doesn't shift too far east for the afternoon and evening but activity could get started earlier over the Atlantic and have a bit more thunderstorms than the mainly showers observed today. Summer is still here with temperatures ranging from the upper 80s to mid 90s. Heat index values will hover around 100 in most areas with some inland areas west of the lake reaching into the mid 100s potentially. Shower and thunderstorm timing and coverage could introduce some uncertainty with areas that see repeated rainfall in the morning and midday hours. The slow-moving nature of storms could introduce concerns for localized flooding and the stronger storms could have gusty winds, small hail, and frequent to excessive lightning on Sunday. && .LONG TERM... (Sunday night through next Friday) Issued at 240 PM EDT Sat Aug 6 2022 Sunday Night through Tuesday: The TUTT low over Northern Florida will move into the NE GOM on Monday, maintaining seasonably cool mid- lvl temperatures and perhaps imparting some weak dynamic lift onto SW Florida (which will lie on its SE fringe). This should support another day of scattered to numerous thunderstorms with the greatest storm coverage and intensity remaining along the west coast due to the continued E-SE flow, with generally weaker convection possible earlier in the day on the east coast. A weak low-lvl (maximum amplitude around 700mb) disturbance will pass south of the area on Tuesday, with current guidance indicating that the primary moisture plume and low-lvl convergence zone should remain south of the area. Consequently expect a somewhat drier day (particularly on the east coast) relative to Monday but still expect fairly widespread activity to develop along the west coast given the flow regime and residual moisture. Temperatures should remain typical for early August to start the week with highs in the low 90s, and peak heat indices in the low 100s. Wednesday through Friday: The western Atlantic mid-lvl ridge will build in behind the early week TUTT in the mid-week period, before gradually weakening late week as the northeastern CONUS trough begins to amplify. Although the subtropical high over the Atlantic will remain the dominant low-lvl feature it will begin to weaken by Thursday/Friday as an area of low pressure develops off the northeast coast. There is a pretty unanimous signal in guidance for a plume of drier (likely SAL influenced) air to progress into South Florida on Wednesday, which when combined from synoptic subsidence near the ridge should reduce precipitation chances to below climo values for Wednesday and probably Thursday, with any storms likely being confined to the west coast. By Friday with the western Atlantic high breaking down, we may finally be able to say good-bye to the easterly regime (for a few days at least) with flow over the area largely becoming sea-breeze driven, and only scattered convective activity likely. The drier airmass and weaker flow will result in generally above normal temperatures with highs in the low to mid 90s and peak heat indices likely exceeding 105 degrees at times in the interior. && .AVIATION... (18Z TAFS) Issued at 240 PM EDT Sat Aug 6 2022 Bouts of sub-VFR are possible with showers and thunderstorms as activity transitions towards the Gulf coast through the afternoon. Breezy easterly flow will become gusty. Any Gulf breeze that may develop could also be pinned pretty close to the coast. Short-fused AMDs will likely be needed for sub-MVFR impacts to terminals directly impacted by convection. A lull is expected late evening into the early overnight before another wave of Atlantic showers could get started. && .MARINE... Issued at 240 PM EDT Sat Aug 6 2022 Winds outside of showers and thunderstorms are expected to be mainly east around 10-15 knots today with higher gusts likely, especially well offshore of both coasts. Showers and thunderstorms will be most numerous in the Gulf waters during the late afternoon and evening, while over the Atlantic waters most of the activity will be in the night and morning hours throughout the period. && .BEACHES... Issued at 240 PM EDT Sat Aug 6 2022 Gradually increasing onshore winds at the Atlantic beaches will lead to an increasing threat of rip currents this weekend with a high risk likely on Sunday, with the elevated risk likely persisting into the mid- week period. && .PRELIMINARY POINT TEMPS/POPS... Miami 80 89 79 91 / 40 50 40 50 West Kendall 77 90 77 91 / 40 50 40 50 Opa-Locka 79 91 78 92 / 40 50 40 50 Homestead 78 89 78 89 / 50 50 40 50 Fort Lauderdale 80 89 80 91 / 40 50 40 50 N Ft Lauderdale 79 89 80 90 / 40 50 40 50 Pembroke Pines 79 90 78 91 / 40 50 40 50 West Palm Beach 80 89 79 91 / 30 50 40 50 Boca Raton 79 91 79 92 / 40 50 40 40 Naples 76 91 75 91 / 20 70 40 70 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && SHORT TERM...RAG LONG TERM....Carr AVIATION...RAG
Hazardous weather outlook, Aug 6, 3:49 PM EDT, 39 minutes before
Hazardous Weather Outlook National Weather Service Miami FL 349 PM EDT Sat Aug 6 2022 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 072000- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 349 PM EDT Sat Aug 6 2022 This Hazardous Weather Outlook is for Atlantic, Biscayne Bay, South Florida, Gulf of Mexico and Lake Okeechobee. .DAY ONE...This afternoon and tonight. Thunderstorms: Scattered thunderstorms are expected this afternoon and evening, with the greatest chances over interior and western sections of southern Florida. The strongest of these storms could produce locally heavy rain, strong wind gusts, and frequent lightning. Wind: A couple strong thunderstorms could produce wind gusts in excess of 40 mph over interior and western sections this afternoon and evening. Heat: Heat index values are expected to be around 100-105 degrees over inland Southwest Florida this afternoon. Waterspouts: Isolated waterspout activity is possible over the local waters today. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Showers and thunderstorm chances will persist through the weekend and into early next week. Locally gusty winds, heavy rainfall, and frequent lightning will be possible with these storms. The coverage and intensity of storms will likely be greatest over the interior and Gulf coast. The rip current risk is expected to increase to high at the Atlantic beaches tomorrow into early next week. High heat indices are expected to continue through the weekend and upcoming week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Rip Current Statements in Florida, 2022Every rip current statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.